| Model Number |
MA60AC |
| Medical Device Problem Code |
Scratched Material (3020)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/12/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A nurse reported that before vitrectomy surgery, that scratch was found on the lens optic and the procedure was completed on the same day without any patient harm.Additional information has been requested.
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.11.The lens was returned positioned incorrectly posterior side up in the lens case.Blood and solution was dried on the lens.One haptic was broken in the haptic insertion area (returned).The optic was cut from edge past center, typical of insertion and removal.The cut optic portions have multiple scratches on the anterior and posterior sides of the lens.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.Associated products were not provided.It is unknown if qualified associated products were used.The company lens model is only qualified for use in the company cartridges with the company handpiece.The reported lens damage was observed.All lenses are 100 percent inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met company¿s release criteria.Based on our observation, and the review of manufacturing records, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of blood, surgical solution, and the condition of the returned sample, the damage is most likely related to customer handling.The instructions for use (ifu) instructs: company foldable intraocular lens (iol)s are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: use holding forceps to grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until it is centered with or slightly past the outline etched into the top of the cartridge.The trailing haptic will extend from the proximal end of the cartridge.Position the trailing haptic to the left of the haptic post as shown in the detailed view.This will allow the plunger to go past the haptic during the initial advancement of the plunger into the cartridge.Verify the lens is positioned on the bottom surface of the cartridge.The haptic should be maintained to the left of the post when the lens is loaded correctly.Accurate positioning of the lens will decrease the potential for optic and haptic damage.The manufacturer internal reference number is: (b)(4).